Acute organophosphate poisoning (OP) shows several severe clinical symptoms due to its strong blocking effect on cholinesterase. Acute pancreatitis is one of the complications associated with acute OP, but this association still may not be widely recognized. We report here the case of a 73-year-old man who had repeated abdominal pain during and after the treatment of acute OP. Hyperamylasemia and a 7-cm pseudocyst in the pancreatic tail were noted on investigations. We diagnosed pancreatic pseudocyst that likely was secondary to an episode of acute pancreatitis following acute OP. He was initially treated with a long-term intravenous hyperalimentation, protease inhibitors and octerotide, but eventually required surgical intervention, a cystgastrostomy. Acute pancreatitis and hyperamylasemia are known to be possible complications of acute OP. It is necessary to examine and assess pancreatic damage in patients with acute OP.
|Number of pages||7|
|Journal||Fukuoka igaku zasshi = Hukuoka acta medica|
|Publication status||Published - Apr 2006|
All Science Journal Classification (ASJC) codes